MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® FOLEY CATHETER SILICONE COATED

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® FOLEY CATHETER SILICONE COATED
Catalog Number 123618A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Discomfort (2330); Abdominal Distention (2601)
Date of Event 09/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, at 10:00 a.M.The patient complained of catheter noncompliance with lower abdominal distension and discomfort on examination, the foley catheter was seen to be semi-dislodged, and syringe suction of the catheter balloon did not show any fluid reflux and removal of the catheter revealed a catheter balloon ruptured without residual defects.No medical intervention was reported.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.This report references a us equivalent device.The us udi equivalent for this product number is used h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.However, the potential root cause for this failure mode could be user related (example: contact with sharp object)/ exposure to petrolatum based products/ mechanical failure/ operator error.A dhr review is not required as the lot number is unknown.The instructions for use were found adequate and state the following: "structure & composition: the product include three series: bardex, bardic and bardia.The composition of each series is as follows: bardex, bardic and bardia bi-lumen series are composed of catheter body, inflation cone interface, balloon and valve.Bardia tri-lumen is composed to tube body, inflation cone interface, deflation cone interface, flush cone interface, balloon and valve.¿the product is with silicone coating.The material of catheter body, inflation conical interface, deflation conical interface, flushing conical interface, balloon is natural latex.The material of valve is polypropylene.Sterilized by gamma radiation.Disposable.Scope of application: foley catheter is intended for use in the drainage of urine from the bladder of children and adults.Precaution: this product contains natural rubber latex which may cause allergic reaction.Sterile unless package has been opened or damage.Warning: do not use petroleum substrate lubricants with the latex- based urethral catheters such as petroleum jelly and label liquid paraffin, which will damage latex and may burst balloon.Water-soluble lubricant can be used.Valve type: use luer slip syringe.Do not use needle.To deflate catheter balloon: gentle insert a syringe in the catheter valve.Never use excessive force to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen.If permitted by hospital practical, the valve may be cut off.If this fails, please contact an adequately trained professional for assistance, as directed by hospital practical.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Storage: catheters need to be stored at room temperature and keep away from the direct light and preferably stored in the original packing box.Do not use the product of have latex allergy" this report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDIA® FOLEY CATHETER SILICONE COATED
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key20396847
Report Number1018233-2024-06323
Device Sequence Number6262103
Product Code KOD
UDI-Device Identifier00801741095207
UDI-Public(01)00801741095207
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number123618A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown